Alert archive / California / Wind Advisories in 2006
Wind Advisory 11, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Feb 26, 2006, 9:20 PM PST for Siskiyou County, California. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2006, 9:20 PM PST (05:20 UTC)
- Expired
- Feb 27, 2006, 1:00 AM PST
- In force
- 4 hr
- Issued by
- NWS Medford, OR
County Siskiyou County, CA
The radar
The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 05:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 5.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2743 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 270520 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 920 PM PST SUN FEB 26 2006 CAZ081-270900- /O.CAN.KMFR.HW.W.0012.000000T0000Z-060227T0800Z/ /O.NEW.KMFR.WI.Y.0011.060227T0520Z-060227T0900Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 920 PM PST SUN FEB 26 2006 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 1 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM PST MONDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. A LOW PRESSURE SYSTEM OFF THE OREGON COAST WILL CONTINUE TO PRODUCE STRONG SOUTH TO SOUTHEAST WINDS IN THE SHASTA VALLEY TONIGHT. SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED FOR THE NEXT FEW HOURS. THE WINDS WILL BE STRONGEST NEAR WEED...AND WILL DECREASE AFTER MIDNIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ORZ021-022-270630- /O.CAN.KMFR.HW.W.0012.000000T0000Z-060227T0800Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 920 PM PST SUN FEB 26 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH WIND WARNING. WINDS WILL CONTINUE TO DECREASE TONIGHT. $$ ORZ026-270630- /O.CAN.KMFR.WI.Y.0010.000000T0000Z-060227T0800Z/ JACKSON COUNTY- INCLUDING THE CITIES OF...MEDFORD...ASHLAND 920 PM PST SUN FEB 26 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND ADVISORY. WINDS WILL CONTINUE TO DECREASE TONIGHT. $$ MUNDELL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Feb 26, 9:10 PM PST, 10 minutes earlier.
Area forecast discussion, Feb 26, 9:10 PM PST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
910 PM PST SUN FEB 26 2006
.DISCUSSION...THE STRONG LOW PRESSURE SYSTEM CONTINUES TO TRACK UP
THE OREGON COAST AND PRODUCE LOCALIZED STRONG AND GUSTY WINDS ACROSS
THE AREA. WILL CANCEL HIGH WIND WARNING FOR THE COAST, CANCEL WIND
ADVISORY FOR JACKSON COUNTY, AND DOWNGRADE HIGH WIND WARNING IN
SHASTA VALLEY TO AN ADVISORY. WINDS WILL STEADILY DIMINISH TONIGHT
AS THE LOW MOVES NORTH AND WEAKENS.
THE BIG PICTURE SHOWS A MAJOR UPPER TROUGH STRETCHING FROM ALASKA
ALONG 140W SOUTH TO 30N. THIS TROUGH IS GOING TO PROGRESS SLOWLY
EAST THROUGH MONDAY. STRONG SOUTH UPSLOPE FLOW IN ADVANCE OF THE
TROUGH WILL CONTINUE TO PRODUCE HEAVY RAIN/SNOW AMOUNTS IN NORTHERN
CALIFORNIA WITH SNOW LEVELS ABOUT 5500 FEET. WINTER STORM WARNING
COVERS THIS FOR ZONES 080-082-083. LOTS OF DOWNSLOPE AND LESSER
PRECIP NORTH IN OREGON.
A STRONG SHORT WAVE IS EXPECTED TO KICK OUT OF THE BASE OF THE TROUGH
MONDAY NIGHT AND LIFT NORTH TO NEAR SOUTHWEST OREGON BY 4 AM TUESDAY.
THE MODELS ARE IN LARGE DISAGREEMENT ON THE STRENGTH AND PLACEMENT OF
THE LOW BY THEN. WEVE OPTED TO HEDGE CLOSE TO A COMPROMISE BETWEEN
THE GFS ENSEMBLE MEAN AND THE ECMWF. THIS MEANS WERE EXPECTING ABOUT
A 990 MB SURFACE LOW TO MOVE UP THE SOUTH OREGON COAST AREA EARLY
TUESDAY MORNING. WELL NEED TO WATCH THIS DEVELOPMENT CLOSELY AS IT
MAY AGAIN PRODUCE WIND CONDITIONS SIMILAR TO THIS AFTERNOON. ONLY
THIS TIME...A STRONG COLD FRONT WILL BE WRAPPING AROUND THE LOW INTO
THE AREA. SO A COOL DOWN IS LIKELY WITH SNOW LEVELS LOWERING TO 3000-
4000 FEET TUESDAY AFTERNOON. SEVERAL INCHES OF SNOW ARE LIKELY IN THE
MOUNTAINS.
THE BIGGER COOL DOWN IS STILL ON TRACK FOR LATE WEDNESDAY AFTERNOON
THROUGH WEDNESDAY NIGHT WITH A CLOSED UPPER LOW AND STRONG COLD
FRONT MOVING INTO THE AREA. A GOOD SOUTHERLY BLOW IS AGAIN ON TAP IN
ADVANCE OF THIS FRONT...FOLLOWED BY LOWERING SNOW LEVELS TO 1500 FEET
BY THURSDAY MORNING. THE COLD UPPER LOW MOVES IN OVER THE AREA
FRIDAY-SATURDAY FOR COOL WEATHER WITH SCATTERED RAIN/SNOW.
&&
.AVIATION...VFR TO MVFR CLOUDS WITH SOME AREAS OF GUSTY SOUTH WINDS.
MODERATE TO HEAVY RAIN OR SNOW SISKIYOU COUNTY WITH AREAS OF IFR.
WINDS DECREASING LATER TONIGHT.
&&
WATCHES/WARNINGS/ADVISORIES...
OR...GALE WARNING THRU MIDNIGHT FLORENCE TO CA BORDER 0-60 NM.
CA...GALE WARNING THRU MIDNIGHT OR BORDER TO PT ST GEORGE 0-60 NM.
WINTER STORM WARNING ABOVE 5500 FT TNT-MON ZONES 080-082-083.
HIGH WIND ADVISORY SHASTA VALLEY ZONE 081 THRU TNT.
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORDHazardous weather outlook, Feb 26, 12:30 PM PST, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 1230 PM PST SUN FEB 26 2006 PZZ350-353-356-271434- CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM- CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM- PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM- 1230 PM PST SUN FEB 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY ...GALE WARNING IN EFFECT THROUGH LATE TONIGHT... .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. CAZ083-271434- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- 1230 PM PST SUN FEB 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY ...WINTER STORM WARNING ABOVE 5500 FEET THROUGH MONDAY... .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. CAZ080>082-271434- CENTRAL SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY- WESTERN SISKIYOU COUNTY- 1230 PM PST SUN FEB 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY ...WINTER STORM WARNING ABOVE 5500 FEET THROUGH MONDAY... .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. PZZ370-373-376-271434- CAPE ARAGO TO FLORENCE, OR 20 TO 60 NM- CAPE BLANCO TO CAPE ARAGO, OR 20 TO 60 NM- PT. ST. GEORGE, CA TO CAPE BLANCO, OR 20 TO 60 NM- 1230 PM PST SUN FEB 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY ...STORM WARNING IN EFFECT UNTIL 10 PM THIS EVENING... ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING THROUGH LATE TONIGHT... .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. BUNKER
In the hours before
Local storm report, Feb 26, 3:38 PM PST, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
338 PM PST SUN FEB 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM BLIZZARD 5 SE BRAY 41.59N 121.91W
02/26/2006 SISKIYOU CA TRAINED SPOTTER
BLOWING SNOW FROM THE SOUTH...WINDS 45 MPH GUSTING TO 60
MPH
&&
BUNKERLocal storm report, Feb 26, 4:30 PM PST, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
430 PM PST SUN FEB 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM HEAVY RAIN 1 N HAPPY CAMP 41.80N 123.38W
02/26/2006 M0.12 INCH SISKIYOU CA TRAINED SPOTTER
30 MINUTE READING STARTING FROM 4 PM
&&
BUNKERThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 9:56 AM PST | Snow Advisory | MFR | Siskiyou | 17 hr |
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.